Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 75, NWS Grand Rapids, MI

October 25, 2011

NWS Grand Rapids, MI issued this small craft advisory at Oct 25, 2011, 3:50 AM EDT. It took effect at Oct 25, 2011, 6:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2011, 3:50 AM EDT (07:50 UTC)
In effect from
Oct 25, 2011, 6:00 AM EDT
Expired
Oct 26, 2011, 12:12 PM EDT
In force
30 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WHUS73 KGRR 250750
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.AN APPROACHING STORM WILL RESULT IN INCREASING WIND AND WAVES.

LMZ844>849-251600-
/O.NEW.KGRR.SC.Y.0075.111025T1000Z-111026T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
350 AM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS...EAST 15 TO 25 KNOTS NORTH OF WHITEHALL. SOUTHEAST 15 TO
  25 KNOTS SOUTH OF WHITEHALL.

* WAVES...3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
277 
WHUS73 KGRR 251945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.A PASSING STORM WILL RESULT IN INCREASING WIND AND WAVES.

LMZ844>849-260345-
/O.EXT.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY...

* WINDS...EAST 15 TO 25 KNOTS NORTH OF WHITEHALL. SOUTHEAST 15 
  TO 25 KNOTS SOUTH OF WHITEHALL. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
200 
WHUS73 KGRR 260225
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.WINDS AND WAVES WILL CONTINUE TO POSE A THREAT TO SMALL CRAFT
THROUGH WEDNESDAY.

LMZ844>849-261030-
/O.CON.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1025 PM EDT TUE OCT 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY...

* WINDS...EAST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS NORTH
  OF WHITEHALL. SOUTHEAST 15 TO 25 KNOTS SOUTH OF WHITEHALL. WINDS
  WILL GRADUALLY SHIFT OUT OF THE NORTH DURING THE DAY WEDNESDAY.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
754 
WHUS73 KGRR 260712
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IN EFFECT...

.WINDS AND WAVES WILL CONTINUE TO POSE A THREAT TO SMALL CRAFT
THROUGH WEDNESDAY.

LMZ844>849-261600-
/O.CON.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 AM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTH NORTHEAST 15 TO 25 KNOTS. SLIGHTLY WEAKER WINDS
  EXPECTED BETWEEN HOLLAND AND WHITEHALL.

* WAVES...3 TO 5 FEET...WITH THE LOWEST WAVES BETWEEN HOLLAND AND
  WHITEHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
827 
WHUS73 KGRR 261612
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EDT WED OCT 26 2011


LMZ844>849-261715-
/O.CAN.KGRR.SC.Y.0075.000000T0000Z-111026T2100Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1212 PM EDT WED OCT 26 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED SOMEWHAT TODAY AS WINDS HAVE GONE
OFF SHORE. WAVES OF 2 TO 4 FEET CAN BE EXPECTED IN THE NEARSHORE
WATERS INTO THIS EVENING. NORTHERLY WINDS OF 10 TO 20 KNOTS INTO
THIS EVENING WILL SUBSIDE A BIT OVERNIGHT.

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 11:58 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Oct 24, 11:58 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1158 PM EDT MON OCT 24 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(440 PM EDT MON OCT 24 2011)
LOW PRESSURE MOVING THROUGH THE SOUTHERN GREAT LAKES WILL BRING
SHOWERS TUESDAY AFTERNOON INTO TUESDAY NIGHT...LONG WITH THE CHANCE
FOR A FEW THUNDERSTORMS. A SECOND LOW WILL SLIDE THROUGH THE OHIO
VALLEY WEDNESDAY NIGHT BRINGING A CHANCE OF SHOWERS ONCE AGAIN. IT
WILL TURN COOLER FOR THE LATTER HALF OF THE WEEK.

&&

.SHORT TERM...(440 PM EDT MON OCT 24 2011)
(TONIGHT THROUGH WEDNESDAY NIGHT)
CLOUDS WILL BE ON THE INCREASE LATER TONIGHT AS MOISTURE STREAKS OUT
OF THE PLAINS...WITH ALL AREAS BECOMING MOSTLY CLOUDY BY TUESDAY
MORNING. CLOUDS WILL LOWER AND THICKEN AS 850MB MOISTURE TRANSPORT
INCREASES ACROSS THE AREA. BEST CHANCES FOR RAIN ON TUESDAY LOOK TO
BE ACROSS CENTRAL LOWER MICHIGAN...EXPANDING TO THE ENTIRE AREA
TUESDAY NIGHT. 850MB LI/S EVEN BECOME SLIGHTLY NEGATIVE TUESDAY
NIGHT AND INCLUDED A CHANCE OF THUNDERSTORMS. DAY TWO HAS THE BULK
OF THE AREA IN THE GENERAL THUNDER REGION AND FEEL THE BEST CHANCE
WILL COME TUESDAY NIGHT.

THE FOCUS SHIFTS SOUTH OF THE AREA INTO WEDNESDAY IN NORTHERLY FLOW.
A SECONDARY WAVE ON THE FRONT SLIDE BY TO THE SOUTH WEDNESDAY NIGHT.
MAINTAIN CHANCE POPS IN THE SOUTH TO COVER THIS. ALL OF THE SHORT
TERM MODELS HAVE SOME PRECIP INTO THE SOUTH HALF WEDNESDAY
NIGHT...WITH THE NAM BEING MOST AGGRESSIVE. NAM LOOKS LIKE AN
OUTLIER...WITH THE OTHER MODELS WEAKER WITH THE SYSTEM. CHANCE POPS
SHOULD WORK FOR NOW...AND WE CONTINUE TO WATCH THE TREND IN THE
MODELS FOR WEDNESDAY NIGHT.

&&

.LONG TERM...(440 PM EDT MON OCT 24 2011)
(THURSDAY THROUGH MONDAY)
THE END OF THE WORK WEEK APPEARS A RATHER CHILLY PERIOD WITH H8
TEMPS OF -3 TO -5 C.  THIS WILL KEEP MAX TEMPS FOR THU AND FRI IN
THE UPPER 40S TO AROUND 50.  AS FOR PCPN...THERE MAY BE SOME
LINGERING SHOWERS IN THE SE CWA ON THU AS AN OH LOW DEPARTS TO THE
EAST.  ELSEWHERE A FEW LAKE EFFECT SHOWERS WILL BE POSSIBLE GIVEN
THE CHILLY AIR ALOFT.  HOWEVER THESE SHOULD BE SHORT LIVED WITH
ANTICYCLONIC FLOW DEVELOPING LATE THU.  HAVE LEFT POPS IN FOR
FRI/FRI NIGHT WITH A WEAK WARM FRONT AND LOW EXPECTED TO COME
THROUGH.

RIDGING SLIDES IN FOR SATURDAY WITH DRY WEATHER EXPECTED RIGHT INTO
THE FIRST PART OF NEXT WEEK.  THE MODELS HAVE BEEN FLIP FLOPPING ON
HOW FAST THE REGION WARMS UP UNDER THIS RIDGE.  SEEMS LESS ROBUST...
SO ONLY HAVE LOW TO MID 50S INTO MONDAY.

&&

.AVIATION...(1158 PM EDT MON OCT 24 2011)
VFR CONDITIONS CONTINUE THROUGH TUESDAY AFTERNOON. CEILINGS WILL
LOWER TUESDAY AFTERNOON AND SOME SHOWERS WILL ARRIVE AS MOISTURE
MOVES UP FROM THE SOUTH. SOME MVFR CONDITIONS EXPECTED TUESDAY
EVENING BUT THESE SHOULD HOLD OFF UNTIL LATE AFTERNOON WEDNESDAY.
THE EXCEPTION COULD BE AT MKG WHERE THE STEADY RAIN IS EXPECTED TO
ARRIVE A FEW HOURS EARLIER...POSSIBLY BY MID MORNING.

&&

.MARINE...(440 PM EDT MON OCT 24 2011)
BREEZY CONDITIONS TODAY...WITH WINDS OF 15 TO 25 KNOTS HAVE RESULTED
IN SMALL CRAFT ADVISORY CONDITIONS OUT ON LAKE MICHIGAN. THE
MUSKEGON BUOY STILL HAS 5 FOOT WAVES LATE THIS AFTERNOON...WITH THE
LUDINGTON BUOY IN THE 3-4 FOOT RANGE. HAVE OPTED TO LET THE SMALL
CRAFT ADVISORY PLAY OUT THROUGH 800PM THIS EVENING. HOPEFULLY WE
WILL BE ABLE TO LET THE ADVISORY EXPIRE AROUND 800 PM. WINDS
DIMINISH TONIGHT INTO THE 5-15 KNOT RANGE AS WINDS BEGIN TO TURN
SOUTHERLY FROM MKG SOUTH. COMPLICATED FORECAST SCENARIO AS A WARM
FRONT WILL BE SITUATED ACROSS THE AREA. SCA CONDITIONS ARE POSSIBLE
FOR THE SOUTH HALF OF THE AREA ON TUESDAY AND THEN ALL OF THE AREA
TUESDAY NIGHT INTO WEDNESDAY. PLAN IS TO LET THE CURRENT SCA EXPIRE
THIS EVENING AND THEN EVALUATE THE FUTURE SCA POSSIBILITIES TONIGHT.

&&

.HYDROLOGY...(440 PM EDT MON OCT 24 2011)
RIVER LEVELS ARE ELEVATED FOR THIS TIME OF YEAR...ESPECIALLY IN THE
KALAMAZOO RIVER BASIN WHERE THE USGS PAGE SHOWS MUCH ABOVE NORMAL
FLOWS. ELSEWHERE CONDITIONS ARE CLOSER TO NORMAL. RAINFALL ON THE
ORDER OF A QUARTER TO A HALF INCH IS EXPECTED INTO THROUGH
THURSDAY...WHICH SHOULD NOT CREATE SIGNIFICANT ISSUES ON THE RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH 00Z
     TONIGHT.

&&

SYNOPSIS:     DUKE
SHORT TERM:   DUKE
LONG TERM:    JK
AVIATION:     OSTUNO
MARINE:       DUKE
HYDROLOGY:    DUKE
Hazardous weather outlook, Oct 24, 5:53 AM EDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
553 AM EDT MON OCT 24 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-251000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
553 AM EDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE ON TUESDAY AND TUESDAY
NIGHT. AREAS ALONG AND SOUTH OF INTERSTATE 96 WILL HAVE THE BEST
CHANCE OF A THUNDERSTORM. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE PERIOD.

LMZ844>849-251000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
553 AM EDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL WATERCRAFT INTO THIS
AFTERNOON. WINDS AND WAVES WILL DECREASE LATER TODAY. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES WILL INCREASE ONCE AGAIN LATE TONIGHT AND REMAIN
UP THROUGH MOST OF TUESDAY WITH ANOTHER SYSTEM. THIS WILL CREATE
HAZARDOUS CONDITIONS FOR SMALL WATERCRAFT ONCE AGAIN.

THUNDERSTORMS WILL BE POSSIBLE LATER TUESDAY AND TUESDAY NIGHT
NEAR AND SOUTH OF MUSKEGON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE PERIOD.

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 5:20 PM EDTSpecial Weather StatementGRRKent, Muskegon, Ottawa55 min
Oct 25, 6:14 PM EDTSpecial Weather StatementGRRAllegan, Kent, Muskegon, Newaygo, Ottawa61 min
Oct 25, 7:08 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Kalamazoo67 min

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.